Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 72, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2010, 6:20 PM EDT for 4 counties in Massachusetts. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2010, 6:20 PM EDT (22:20 UTC)
- Expired
- Jun 24, 2010, 6:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 34 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:25 PM EDT | TSTM WND DMG | Westwood, MA | WIRES DOWN AND ARCHING |
| Jun 24, 6:30 PM EDT | TSTM WND GST 58 | Milton, MA | 50 KT BLUE HILL WEATHER STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS51 KBOX 242220
SVRBOX
MAC017-021-023-025-242245-
/O.NEW.KBOX.SV.W.0072.100624T2220Z-100624T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
620 PM EDT THU JUN 24 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
NORTHEASTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WEYMOUTH...QUINCY...
SOUTHWESTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITY OF BROCKTON...
* UNTIL 645 PM EDT
* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTWOOD...OR 8 MILES SOUTH OF NEWTON...AND WAS MOVING EAST AT 35
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...CANTON...MILTON...
STOUGHTON...RANDOLPH...BRAINTREE...AVON...HOLBROOK...ABINGTON...
HINGHAM...ROCKLAND...WHITMAN AND COHASSET.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4204 7088 4216 7131 4230 7124 4228 7101
4227 7099 4228 7095 4226 7095 4225 7096
4225 7093 4228 7089 4227 7085 4226 7080
4224 7079
TIME...MOT...LOC 2220Z 285DEG 31KT 4220 7117
$$
EKSTER1 follow-up statement
417
WWUS51 KBOX 242244
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
644 PM EDT THU JUN 24 2010
MAC017-021-023-025-242254-
/O.EXP.KBOX.SV.W.0072.000000T0000Z-100624T2245Z/
NORFOLK MA-SUFFOLK MA-MIDDLESEX MA-PLYMOUTH MA-
644 PM EDT THU JUN 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PLYMOUTH...
SOUTHEASTERN MIDDLESEX...SOUTHWESTERN SUFFOLK AND NORTHEASTERN
NORFOLK COUNTIES WILL EXPIRE AT 645 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4204 7088 4216 7131 4230 7124 4228 7101
4227 7099 4228 7095 4226 7095 4225 7096
4225 7093 4228 7089 4227 7085 4226 7080
4224 7079
TIME...MOT...LOC 2244Z 285DEG 31KT 4215 7090
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:17 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 24, 4:17 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT THU JUN 24 2010
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A FRONTAL PASSAGE
EARLY THIS EVENING. WEAK HIGH PRESSURE THEN BRINGS DRY AND LESS HUMID
WEATHER LATER TONIGHT INTO FRIDAY AND EARLY SATURDAY. ANOTHER COLD
FRONT MOVES ACROSS OUR REGION LATE SATURDAY AND SATURDAY NIGHT. THE
FRONT WILL STALL JUST SOUTH OF NEW ENGLAND SUNDAY. ANOTHER FRONT THEN
MOVES THROUGH ON MONDAY. HIGH PRESSURE BUILDS INTO THE NORTHEAST USA
TOWARD MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE WEATHER RISK...
APPEARS WEST WINDS IN THE BOUNDARY LAYER CONTINUES TO LIMIT LOW LEVEL
CONVERGENCE AND AREAL COVERAGE OF TSTMS. ALTHOUGH AT 4 PM TSTM
ENTERING NW ORH COUNTY IS BEGINNING TO STRENGTHEN. THIS COULD BLOSSOM
INTO A LINE SEGMENT AS IT MOVES INTO EASTERN MA AND NRN RI GIVEN 50
KT OF 0-6KM SHEAR AND MLCAPES OF 1500J/KG ACRS THIS AREA. THESE
PARAMETERS WILL SUPPORT DAMAGING WINDS AND LARGE HAIL.
AT 20Z/4PM ACTUALLY SURFACE FRONT LOCATED ACROSS CNTRL NY AND PA.
THIS FRONT SHOULD CONTINUE TO RACE EASTWARD REACHING THE EASTERN MA
COAST AROUND 00Z/8PM. CONVECTION CONTINUES TO FIRE ALONG AND JUST
AHEAD OF THIS BOUNDARY. SO EXPECTING THE RISK OF STRONG TO SEVERE
TSTMS TO CONTINUE UNTIL 8 PM...ESPECIALLY EASTERN MA AND RI BUT
LIKELY A BIT EARLIER WESTERN PORTIONS OF CT AND MA.
LATER THIS EVENING AND OVERNIGHT...
BEHIND THE FRONTAL PASSAGE NOTICEABLY LESS HUMID AIRMASS OVERSPREADS
THE REGION WITH DEW PTS FALLING INTO THE 50S BY DAYBREAK. BECOMING
MOSTLY CLEAR LATER TONIGHT. WHERE TSTMS OCCUR EARLIER THIS EVENING
ANY RESIDUAL MOISTURE FROM HEAVY DOWNPOURS MAY YIELD SOME PATCH FOG
TOWARD MORNING.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
NICE DAY COMING UP WITH WEAK RIDGING ACROSS THE AREA ALONG WITH LESS
HUMID AIRMASS. COOL AIR ALOFT MAY YIELD SOME SCATTERED STRATO-CU
CLOUDS TO DEVELOP. OTHERWISE EXPECT LOTS OF SUNSHINE TO WARM TEMPS
INTO THE LOW 80S. COOLER ALONG THE IMMEDIATE COAST AS WEAK PGRAD
SUPPORTS AFTN SEABREEZES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRIDAY NIGHT...HIGH PRESSURE BUILDS OFFSHORE. EXPECT DRY WEATHER AND
LIGHT WIND. DEWPOINTS IN THE 50S...SO MIN TEMPS EXPECTED IN THE 50S
AND LOWER 60S. MIN TEMPS ARE A BLEND OF MOS.
SATURDAY...COLD FRONT DROPS SOUTH FROM ST LAWRENCE VALLEY DURING THE
DAY. MODEL CONSENSUS MOVES IT CENTRAL NH/EASTERN NY BY 18Z AND ACROSS
OUR AREA ON A BOS-NYC LINE SATURDAY EVENING. LIFTED INDEX FORECAST
BLEOW ZERO DURING PASSAGE...850 MB WINDS 25-30 KNOTS WITH 500 MB
WINDS 45 TO 50 KNOTS. WILL CONTINUE WITH CHANCE POPS FOR
SHOWERS/THUNDERSTORMS MAINLY AFTERNOON/EVENING.
MAX TEMPS ARE ADJUSTED FROM A BLEND OF MOS...INCHED UP A COUPLE OF
DEGREES BASED ON SUNNY SKIES THROUGH EARLY AFTERNOON AND 850 MB
TEMPS 14-16C.
SATURDAY NIGHT...THE FRONT SLIDES SOUTH OF THE REGION OVERNIGHT WITH
CONVECTION DIMINISHING. WILL CONTINUE CHANCE POPS EARLY...THEN
DIMINISH NORTH TO SOUTH DURING THE OVERNIGHT.
SUNDAY-MONDAY...DIFFERENCES IN THE MODELS AS TO HOW FAR SOUTH THE
COLD FRONT GETS...WITH THE EARLY GUIDENCE MOVING IT FAR ENOUGH FOR
CLEARING NORTH OF BOSTON. ANOTHER DISTURBANCE THEN MOVES A FRONT
THROUGH THE NORTHEAST USA MONDAY OR MONDAY NIGHT. WITH SUCH
DISAGREEMENT...LOW CONFIDENCE IN THIS PART OF THE FORECAST. WILL
GO WITH DRY FORECAST FOR SUNDAY...THEN BRING CHANCE POPS ON MONDAY
WITH NEXT FRONT.
TUESDAY-THURSDAY...HUDSON BAY UPPER LOW MOVES SOUTHEAST ACROSS QUEBEC
WITH THE ECMWF A LITTLE FARTHER SOUTH AND WEST AND THE GLOBAL FARTHER
EAST. WITH THIS UNCERTAINTY...BEST BET FOR ANY SHOWERS WOULD BE IN
OUR NORTHWEST ZONES...WILL GO WITH SLIGHT CHANCE POPS THERE AND DRY
FARTHER SOUTH AND EAST. DRY ALL ZONES THURSDAY AS SURFACE HIGH
PRESSURE BUILDS IN.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THIS AFTN/EVE...MAIN ISSUE IS TSTMS. COMBINATION OF 60 KT MID LEVEL
JET AND INSTABILITY MAY RESULT IN TSTMS WITH STRONG SFC WIND GUSTS.
G65 KT REPORTED EARLIER AT BDR. BELIEVE STRONGEST TSTMS MAY BE OVER
E MA AND RI. TSTMS SHOULD BE CLEARING ACK AREA SHORTLY AFT 00Z. MVFR
VSBY IN VICINITY OF ACK IN HZ. OTHERWISE...GENERALLY VFR EXCEPT
BRIEFLY IFR CIGS/VSBYS IN PASSAGE OF TSTMS.
TONIGHT AFT 00Z...MOSTLY VFR EXCEPT FOR PATCHY FOG IN VALLEYS THAT
RECEIVE SIGNIFICANT RAFL.
FRIDAY...ANY PATCHY FOG SHOULD BE GONE BY 10Z. HIGH CONFIDENCE OF VFR
CONDITIONS WITH SEA BREEZES LIKELY ALONG COAST...INCLUDING BOS AND PVD.
KBOS...EXPECTING TSTMS TO DEVELOP W OF BOS AFT 20Z. BEST CHANCE FOR
TSTM AT BOS 21Z TO 22Z. STRONG WIND GUSTS AND HAIL POSSIBLE ALONG
WITH ABOUT 30 MINUTES OR SO OF IFR CONDITIONS. VFR TONIGHT AND
FRIDAY. SEA BREEZE LIKELY FRIDAY.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT...VFR.
SATURDAY...VFR...THEN SCATTERED MVFR CEILINGS AND VSBYS WITH SCT
SHRA/TSRA DURING THE LATE AFTERNOON.
SATURDAY NIGHT...VFR BUT MODERATE CONFIDENCE SCT MVFR/IFR VSBYS AND
CEILINGS WITH SCATTERED SHRA/TSRA.
SUNDAY...VFR. LOW TO MODERATE CONFIDENCE MORNING IFR/MVFR LOW
CEILINGS IN FOG PATCHES.
SUNDAY NIGHT AND MONDAY...LOW TO MODERATE CONFIDENCE SCT MVFR/IFR
VSBYS AND CEILINGS WITH SCT SHOWERS AND THUNDERSTORMS.
TUESDAY...VFR.
&&
.MARINE...
TONIGHT...
SCATTERED TSTMS ALONG AND AHEAD OF COLD FRONT ADVANCING FROM WEST TO
EAST. A FEW OF THE STRONGER TSTMS WILL BE CAPABLE OF PRODUCING WEST
WIND GUSTS TO 50 KT! FRONT AND TSTMS MOVE OFFSHORE AROUND 8 PM WITH A
WIND SHIFT TO WNW.
SMALL CRAFT ADVISORY CONTINUES FOR NARR BAY AND BOS HRBR EARLY THIS
EVENING FOR SW WINDS 20-30 KT. WINDS DIMINISH WITH THE WIND SHIFT TO
THE WNW.
FRI...
PLEASANT BOATING WEATHER WITH WEAK HIGH PRES OVERHEAD. AFTN
SEABREEZES LIKELY. LEFTOVER SSW SWELL OF 2-4 FT POSSIBLE ACROSS SOUTH
COASTAL WATERS.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT THROUGH MONDAY...WINDS AND SEAS ARE GENERALLY EXPECTED
TO REMAIN BELOW SCA CRITERIA. UNDERCUT WNA SEAS WHICH APPEAR
OVERDONE.
MONDAY NIGHT-TUESDAY...WNA MODEL SEAS STILL OVERDONE...USED 75% VALUE
WHICH STILL BRINGS 5-7 FEET TO THE SOUTHERN/SOUTHEAST OUTER WATERS.
INCREASING SOUTHWEST WINDS WITH GUSTS NEAR 25 KNOTS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230-
236.
&&
SYNOPSIS...WTB/NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA/THOMPSON
MARINE...WTB/NOCERAHazardous weather outlook, Jun 24, 4:30 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT THU JUN 24 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-252030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 430 PM EDT THU JUN 24 2010 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-252030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 430 PM EDT THU JUN 24 2010 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOCERA
In the hours before
Local storm report, Jun 24, 5:12 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
512 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
06/24/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON GREENFIELD ROAD
0343 PM HAIL WENDELL 42.55N 72.40W
06/24/2010 E1.75 INCH FRANKLIN MA AMATEUR RADIO
HAIL REPORTED ON WENDELL DEPOT ROAD
0346 PM HAIL MIDDLEFIELD 42.35N 73.02W
06/24/2010 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
HAIL RANGING FROM 1/4 INCH TO 3/4 INCHES IN
DIAMETER...LASTED FOR 2 MINUTES.
0347 PM TSTM WND DMG LEVERETT 42.45N 72.50W
06/24/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORTH LEVERETT ROAD
0403 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN
0422 PM TSTM WND DMG HATFIELD 42.37N 72.61W
06/24/2010 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 91
0429 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN
0430 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREES DOWN BLOCKING RINGER ROAD.
0433 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN PROSPECT STREET.
0434 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/24/2010 WORCESTER MA AMATEUR RADIO
MULTIPLE TREES AND WIRES ON PROSPECT STREET
0436 PM TSTM WND DMG PEPPERELL 42.67N 71.59W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON ROUTE 113
0449 PM TSTM WND DMG ACTON 42.48N 71.47W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TWO TREES DOWN ON ROUTE 2A
0500 PM TSTM WND DMG LOWELL 42.64N 71.32W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON MERRIMACK STREET
&&
AEDSpecial weather statement, Jun 24, 5:41 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT THU JUN 24 2010
CTZ002-003-MAZ009-011-242245-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-
541 PM EDT THU JUN 24 2010
AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 6 MILES NORTHWEST
OF SIMSBURY...OR ABOUT 13 MILES WEST OF WINDSOR LOCKS...MOVING
SOUTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GRANBY...SIMSBURY...AVON...EAST
GRANBY...SUFFIELD...BLOOMFIELD...WEST HARTFORD...WINDSOR LOCKS...
WINDSOR...HARTFORD...ENFIELD...EAST WINDSOR...SOUTH WINDSOR...EAST
HARTFORD...SOMERS...ELLINGTON...MANCHESTER...ROCKVILLE...VERNON...
BOLTON...TOLLAND AND STAFFORD SPRINGS.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4189 7296 4190 7292 4197 7290 4197 7295
4198 7296 4205 7292 4197 7228 4166 7246
4183 7295 4185 7297
EKSTERLocal storm report, Jun 24, 5:48 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
548 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
06/24/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON GREENFIELD ROAD
0343 PM HAIL WENDELL 42.55N 72.40W
06/24/2010 E1.75 INCH FRANKLIN MA AMATEUR RADIO
HAIL REPORTED ON WENDELL DEPOT ROAD
0346 PM HAIL MIDDLEFIELD 42.35N 73.02W
06/24/2010 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
HAIL RANGING FROM 1/4 INCH TO 3/4 INCHES IN
DIAMETER...LASTED FOR 2 MINUTES.
0347 PM TSTM WND DMG LEVERETT 42.45N 72.50W
06/24/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORTH LEVERETT ROAD
0403 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN
0422 PM TSTM WND DMG HATFIELD 42.37N 72.61W
06/24/2010 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 91
0425 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN ON CAR
0425 PM TSTM WND DMG ASHBY 42.68N 71.82W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON MASON ROAD
0429 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN
0430 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREES DOWN BLOCKING RINGER ROAD.
0433 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN PROSPECT STREET.
0434 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/24/2010 WORCESTER MA AMATEUR RADIO
MULTIPLE TREES AND WIRES ON PROSPECT STREET
0435 PM TSTM WND DMG LUNENBURG 42.60N 71.73W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN ON BURAGE STREET
0436 PM TSTM WND DMG PEPPERELL 42.67N 71.59W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON ROUTE 113
0449 PM TSTM WND DMG ACTON 42.48N 71.47W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TWO TREES DOWN ON ROUTE 2A. ALSO TREES DOWN SIMON WILLARD
ROAD.
0500 PM TSTM WND DMG LOWELL 42.64N 71.32W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON MERRIMACK STREET
0500 PM TSTM WND DMG LITTLETON 42.54N 71.47W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON NEW ESTATE ROAD
0510 PM TSTM WND DMG WALTHAM 42.39N 71.24W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON FLOYD STREET
0518 PM TSTM WND DMG WAKEFIELD 42.50N 71.07W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
LARGE BRANCH AND LARGE TREE DOWN ON OAK STREET
0520 PM TSTM WND DMG BURLINGTON 42.50N 71.20W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN
0523 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/24/2010 SUFFOLK MA AMATEUR RADIO
TREE AND LIGHT POLE DOWN NORTH HARVARD STREET
0523 PM TSTM WND DMG LYNN 42.47N 70.96W
06/24/2010 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON HARRISON AVE AND ON MILDRED STREET
0523 PM TSTM WND DMG SALEM 42.53N 70.87W
06/24/2010 ESSEX MA AMATEUR RADIO
LARGE BRANCH DOWN ON LORING AVE
0523 PM TSTM WND DMG DANVERS 42.57N 70.95W
06/24/2010 ESSEX MA AMATEUR RADIO
LARGE BRANCHES DOWN
0526 PM TSTM WND DMG STONEHAM 42.47N 71.10W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON SUMMER
0526 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
06/24/2010 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON WIRES ON CHESTNUT STREET
&&
AEDSpecial weather statement, Jun 24, 6:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT THU JUN 24 2010
CTZ002>004-242245-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
607 PM EDT THU JUN 24 2010
AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES NORTHWEST OF MANCHESTER...MOVING EAST AT 45
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MANCHESTER...ROCKVILLE...
VERNON...BOLTON...ANDOVER...COVENTRY...MANSFIELD...STORRS...
COLUMBIA...WILLIMANTIC...WINDHAM...CHAPLIN...HAMPTON...SCOTLAND...
CANTERBURY AND BROOKLYN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4189 7257 4182 7190 4163 7194 4166 7217
4171 7224 4169 7227 4166 7226 4164 7232
4175 7264Special weather statement, Jun 24, 6:18 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
618 PM EDT THU JUN 24 2010
MAZ013>016-018-019-022-242315-
BARNSTABLE MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
618 PM EDT THU JUN 24 2010
AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER WESTWOOD...OR ABOUT 8 MILES SOUTH OF NEWTON...
MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ROSLINDALE...HYDE PARK...
CANTON...MATTAPAN...DORCHESTER...MILTON...STOUGHTON...RANDOLPH...
QUINCY...AVON...BRAINTREE...HOLBROOK...WEYMOUTH...ABINGTON...
WHITMAN...ROCKLAND...HINGHAM...HANSON...COHASSET...HANOVER...
NORWELL...PEMBROKE...SCITUATE...MARSHFIELD AND DUXBURY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4193 7004 4195 7010 4203 7064 4204 7065
4203 7066 4214 7134 4229 7130 4228 7100
4227 7099 4228 7095 4226 7095 4225 7096
4228 7089 4227 7083 4220 7071 4217 7072
4203 7061 4195 7010Local storm report, Jun 24, 6:19 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
619 PM EDT THU JUN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
06/24/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON GREENFIELD ROAD
0343 PM HAIL WENDELL 42.55N 72.40W
06/24/2010 E1.75 INCH FRANKLIN MA AMATEUR RADIO
HAIL REPORTED ON WENDELL DEPOT ROAD
0346 PM HAIL MIDDLEFIELD 42.35N 73.02W
06/24/2010 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
HAIL RANGING FROM 1/4 INCH TO 3/4 INCHES IN
DIAMETER...LASTED FOR 2 MINUTES.
0347 PM TSTM WND DMG LEVERETT 42.45N 72.50W
06/24/2010 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORTH LEVERETT ROAD
0403 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN
0422 PM TSTM WND DMG HATFIELD 42.37N 72.61W
06/24/2010 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 91
0425 PM TSTM WND DMG ASHBY 42.68N 71.82W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON MASON ROAD
0425 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN ON CAR
0429 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN
0430 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREES DOWN BLOCKING RINGER ROAD.
0433 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN PROSPECT STREET.
0434 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
06/24/2010 WORCESTER MA AMATEUR RADIO
MULTIPLE TREES AND WIRES ON PROSPECT STREET
0435 PM TSTM WND DMG LUNENBURG 42.60N 71.73W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREE DOWN ON BURAGE STREET
0436 PM TSTM WND DMG PEPPERELL 42.67N 71.59W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON ROUTE 113
0445 PM TSTM WND DMG BOLTON 42.43N 71.60W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREES DOWN ON BROOK STREET
0449 PM TSTM WND DMG ACTON 42.48N 71.47W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TWO TREES DOWN ON ROUTE 2A. ALSO TREES DOWN SIMON WILLARD
ROAD.
0500 PM TSTM WND DMG HARVARD 42.50N 71.58W
06/24/2010 WORCESTER MA AMATEUR RADIO
TREES DOWN ON SCOTT STREET
0500 PM TSTM WND DMG LOWELL 42.64N 71.32W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON MERRIMACK STREET
0500 PM TSTM WND DMG LITTLETON 42.54N 71.47W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON NEW ESTATE ROAD
0507 PM TSTM WND DMG WAYLAND 42.37N 71.37W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
POWER LINES DOWN ON RTE 30 NEAR OAK STREET
0510 PM TSTM WND DMG WALTHAM 42.39N 71.24W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON FLOYD STREET
0510 PM TSTM WND DMG ANDOVER 42.66N 71.14W
06/24/2010 ESSEX MA AMATEUR RADIO
TREE THROUGH ROOF OF HOUSE ON LOWELL STREET. TREE DOWN
CRUSHING CAR ON SOUTH MAIN STREET.
0513 PM TSTM WND DMG MELROSE 42.45N 71.06W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
LARGE LIMB DOWN ON CAR AND WIRES DOWN ON BEECH AVE.
ANOTHER LIMB DOWWN ON GLENDALE AVE.
0518 PM TSTM WND DMG WAKEFIELD 42.50N 71.07W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
LARGE BRANCH AND LARGE TREE DOWN ON OAK STREET
0520 PM TSTM WND DMG BEVERLY 42.56N 70.84W
06/24/2010 ESSEX MA AMATEUR RADIO
PORTIONS OF A TREE DOWN ON DANE STREET.
0520 PM TSTM WND DMG BURLINGTON 42.50N 71.20W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
LARGE TREE DOWN
0523 PM TSTM WND DMG DANVERS 42.57N 70.95W
06/24/2010 ESSEX MA AMATEUR RADIO
LARGE BRANCHES DOWN
0523 PM TSTM WND DMG LYNN 42.47N 70.96W
06/24/2010 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON HARRISON AVE AND ON MILDRED STREET
0523 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/24/2010 SUFFOLK MA AMATEUR RADIO
TREE AND LIGHT POLE DOWN NORTH HARVARD STREET
0523 PM TSTM WND DMG SALEM 42.53N 70.87W
06/24/2010 ESSEX MA AMATEUR RADIO
LARGE BRANCH DOWN ON LORING AVE
0526 PM TSTM WND DMG MARBLEHEAD 42.48N 70.87W
06/24/2010 ESSEX MA AMATEUR RADIO
LARGE BRANCHES DOWN ON STATE AND LAYAETTE STREETS
0526 PM TSTM WND DMG STONEHAM 42.47N 71.10W
06/24/2010 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON SUMMER
0526 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
06/24/2010 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON WIRES ON CHESTNUT STREET
0530 PM MARINE TSTM WIND 5 E MARBLEHEAD 42.48N 70.77W
06/24/2010 M51.00 MPH ANZ251 MA MESONET
CHILDRENS ISLAND
0550 PM MARINE TSTM WIND 3 S GLOUCESTER 42.57N 70.65W
06/24/2010 M45.00 MPH ANZ251 MA MESONET
EASTERN POINT
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:26 AM EDT | Small Craft Advisory | BOX | 15 hr | |
| Jun 24, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 21 min |
| Jun 24, 3:35 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 40 min |
| Jun 24, 4:03 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 42 min |
| Jun 24, 4:21 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Jun 24, 4:34 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Worcester | 56 min |
| Jun 24, 4:52 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jun 24, 5:01 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 59 min |
| Jun 24, 5:11 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 22 min |
| Jun 24, 6:18 PM EDT | Special Weather Statement | BOX | Norfolk | 57 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.